Michigan, 2014Hail and Damaging Winds in Michigan, April 12, 2014
April 12, 2014 · NWS GRR · 10 events in 8 counties and zones
Severe thunderstorms with damaging wind gusts developed near a warm front during the mid afternoon hours of April 12th and continued through the late afternoon and evening hours. There were numerous reports of straight line wind damage with wind gusts of up to 75 to 85 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.5 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms with damaging wind gusts developed near a warm front during the mid afternoon hours of April 12th and continued through the late afternoon and evening hours. There were numerous reports of straight line wind damage with wind gusts of up to 75 to 85 mph. Hail as large as the size of quarters was also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Apr 12, 2:29 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 12, 2:29 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT SAT APR 12 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO
.SYNOPSIS...
ISSUED AT 329 PM EDT SAT APR 12 2014
ROUNDS OF SHOWERS AND STORMS ARE EXPECTED FROM TONIGHT THROUGH
MONDAY MORNING. A FLOOD WATCH IS IN PLACE FOR MUCH OF SOUTHWEST
LOWER MICHIGAN. THE HEAVIEST RAINS ARE EXPECTED TO FALL NORTH OF A
LINE FROM SOUTH HAVEN TO ALMA...BUT ALL AREAS ARE IN LINE TO SEE AS
MUCH AS AN INCH OF RAIN. SOME LOCATIONS ACROSS CENTRAL LOWER
MICHIGAN MAY SEE PRECIPITATION TOTALS EXCEED THREE INCHES BY MONDAY
AFTERNOON. IT WILL CONTINUE TO BE MILD INTO SUNDAY BEFORE COLDER AIR
WORKS INTO THE REGION ON NORTH WINDS FOR MONDAY. HIGHS ON TUESDAY
WILL LIKELY HOLD IN THE 30S WHICH WILL BE A STARK CONTRAST TO THE
70S WE SAW ACROSS SOUTHERN PORTIONS OF THE AREA TODAY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
MAIN FOCUS CONTINUES TO BE ON THE HYDRO/FLOODING THREAT THE NEXT
SEVERAL DAYS. MAINTAINED THE FLOOD WATCH AS IS...GIVEN THE MODELS
REMAINING VERY CONSISTENT WITH CENTRAL LOWER MICHIGAN AS THE MAIN
THREAT AREA. FEEL GOOD THOUGH THAT WE HAVE A BUFFER AREA TO THE
SOUTH DOWN TO ALLEGAN...KENT...IONIA AND GRATIOT COUNTIES AS
CONVECTION CAN BE QUITE FICKLE IN TERMS OF PLACEMENT AT TIMES.
BURSTS OF CONVECTION WILL BE TIED TO MID LEVEL SHORTWAVES AND 850MB
LLJ AND MOISTURE TRANSPORT. FIRST PEAK IN THE 850MB LLJ IS UNDERWAY
AT THIS TIME AND WE ARE SEEING CONVECTION EXPANDING ACROSS CENTRAL
LOWER MICHIGAN AT THIS TIME. FEEL WE WILL LIKELY SEE ANOTHER PEAK IN
ACTIVITY LATER TONIGHT INTO SUNDAY MORNING AS IOWA CONVECTION THIS
EVENING ROLLS EAST INTO THE AREA OVERNIGHT. THERE MAY BE A LULL IN
THE ACTIVITY SUNDAY MORNING...BUT THE MOST WIDESPREAD AND HEAVIEST
RAIN WILL LIKELY OCCUR SUNDAY AFTERNOON AND SUNDAY NIGHT AS A STRONG
LLJ MAX WORKS THROUGH THE AREA. ALL MODELS ARE SHOWING A 60+ KNOT
LLJ SLIDING THROUGH THE AREA. WE WILL NEED TO KEEP AN EYE ON WIND
GUST POTENTIAL GIVEN THESE WINDS ALOFT...BUT STILL THINKING HEAVY
RAINS WILL BE THE MAIN THREAT AFTER WE GET BY HAIL POTENTIAL THIS
EVENING. COULD SEE SOME HAIL OUT OF THE ACTIVITY THIS EVENING AS
CELLS ARE INTERACTING WITH THE WARM FRONT AND ACQUIRING BETTER
ORGANIZATION.
RAIN WILL GRADUALLY BEGIN TO CHANGE OVER TO SOME WET SNOW ON MONDAY
AS COLDER AIR FILTERS IN BEHIND THE SOUTHEAST MOVING FRONTAL
BOUNDARY. WE COULD SEE SOME SLUSHLY LIGHT ACCUMULATIONS ON
MONDAY...BUT NOT THINKING MORE THAN AN INCH OR SO AT THIS POINT.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
LOW PRESSURE WILL BE PULLING AWAY AND COLDER AIR POURING INTO THE
CWA MONDAY NIGHT. BASED ON FORECAST SOUNDINGS...STARTED OFF PCPN AS
SNOW. AS PCPN HANGS ON LONGEST OVER THE SE CWA...WE COULD SEE AROUND
AN INCH ACCUMULATION MONDAY NIGHT.
H8 TEMPS FALL TO -14C EARLY TUESDAY SUGGESTING ENOUGH INSTABILITY
POSSIBLE FOR LAKE EFFECT SNOW. HOWEVER...THE DGZ IS NARROW AND
LOWERING RAPIDLY DURING THIS TIME FRAME AS MOISTURE CONTINUES TO
DIMINISH. I THINK ANY ACCUMS WILL BE UNDER AN INCH. CERTAINLY TEMPS
WILL BE COLD WITH HIGHS ONLY IN THE 30S.
THIS TIME OF YEAR COLD INTRUSIONS DON/T LAST LONG AND THIS WILL BE
NO DIFFERENT. LOW PRESSURE IN THE NORTHERN PLAINS WILL QUICKLY PUSH
WARMER AIR NORTHWARD. HIGHS IN THE 40S WEDNESDAY AND 50S THURSDAY
ARE EXPECTED. AS THAT LOW MOVES EASTWARD...CHANCES FOR RAIN WILL
INCREASE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 151 PM EDT SAT APR 12 2014
TWO AREAS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE TERMINALS
IN THE SHORT TERM. THE FIRST AREA IS FARTHER SOUTH AND WILL AFFECT
AZO/BTL AND PERHAPS JXN THIS AFTERNOON. THE NORTHERN AREA WILL
AFFECT THE OTHER TERMINALS THROUGHOUT THE AFTERNOON AND EVENING AS
IT MOVES EAST FROM WISCONSIN. CEILINGS WILL LIKELY REMAIN VFR
THROUGH THE EVENING BEFORE HIGHER LOW LEVEL MOISTURE MOVES IN AND
CIGS FALL TO MFVR/IFR OVERNIGHT. THE BEST CHANCE AT SEEING
LIGHTNING IS AT MKG AND GRR THIS AFTERNOON AND EVENING AND TO A
LESSER DEGREE LANSING.
&&
.HYDROLOGY...
ISSUED AT 329 PM EDT SAT APR 12 2014
THINKING HAS NOT CHANGED MUCH IN THE LAST 24 HOURS. STILL LOOKING AT
THE POTENTIAL FOR WIDESPREAD HEAVY RAINS. THE MODELS HAVE NOT BACKED
OFF AT ALL...WITH THE NAM...GFS AND ECMWF ALL SHOWING TOTALS RANGING
FROM AROUND AN INCH IN THE FAR SOUTHEAST TO THREE OR EVEN MORE
ACROSS CENTRAL LOWER MICHIGAN. ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH MIDDAY MONDAY.
PRECIPITABLE WATER VALUES STILL LOOK TO PEAK TOMORROW NEAR THE 100TH
PERCENTILE AT 1.3 TO 1.4 INCHES. RIVERS BEING UP ALONG WITH
SATURATED SOILS FROM THE SNOW MELT SHOULD RESULT IN SIGNIFICANT
RIVER RISES. THE FIRST ROUND OF RIVER WARNINGS AND ADVISORIES WENT
OUT TODAY WITH MORE LIKELY COMING IN THE NEXT FEW DAYS. CONVECTION
IS ALWAYS A WILD CARD...BUT THE CONSISTENCY IN THE SWATH OF HEAVY
PRECIPITATION LEADS TO FAIRLY HIGH CONFIDENCE IN THIS EVENT. WE DID
INCLUDE 48 HOURS OF PRECIP INTO THE HYDROLOGIC MODELS TODAY WHICH IS
WHAT IS DRIVING THE INITIAL WAVE OF WARNINGS AND ADVISORIES. THE
WARM FRONT THAT HAS LIFTED INTO THE AREA TODAY WILL BECOME SOMEWHAT
STATIONARY FOR THE NEXT 24 TO 36 HOURS AND BE A FOCUS FOR REPEATED
ROUNDS OF PRECIPITATION. IT LOOKS LIKE THE HEAVIEST RAINS WILL
LIKELY COME SUNDAY AFTERNOON INTO SUNDAY NIGHT. THAT SAID WOULD NOT
BE SURPRISED TO SEE A HEAVY BATCH OF SHOWERS AND STORMS MOVE INTO
THE AREA LATER TONIGHT AFTER FIRING IN IOWA THIS EVENING.
THE RAIN WILL CHANGE OVER TO SOME SNOW ON MONDAY INTO MONDAY NIGHT
BEFORE THE PRECIP ENDS ON TUESDAY. RIVER RISES AND FLOODING THOUGH
WILL CONTINUE WELL INTO NEXT WEEK AS THE WATER WORKS DOWN THE RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH MONDAY MORNING FOR MIZ037>040-043>046-
050>052-056>058-064.
LM...NONE.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...93
HYDROLOGY...DUKEHazardous weather outlook, Apr 12, 3:40 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 AM EDT SAT APR 12 2014
LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
130800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
440 AM EDT SAT APR 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE BEGINNING AROUND MID AFTERNOON AND
CONTINUING TONIGHT... ESPECIALLY ALONG AND NORTH OF A LINE FROM
HOLLAND TO LANSING. AN ISOLATED SEVERE STORM WITH WINDS TO 60 MPH
AND OR LARGE HAIL CANNOT BE RULED OUT... BUT THE PRIMARY THREAT WILL
BE LOCALLY HEAVY RAINFALL LEADING TO URBAN AND SMALL STREAM
FLOODING.
AN ELEVATED FIRE DANGER WILL EXIST THIS AFTERNOON AND EARLY
EVENING... MAINLY SOUTH OF A LINE FROM MUSKEGON TO ALMA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY
MORNING. STORM TOTAL RAINFALL IN EXCESS OF THREE INCHES IS
POSSIBLE.... MAINLY NORTH OF A LINE FROM SOUTH HAVEN TO LANSING.
THE HEAVY RAIN MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS AND TRIGGER SIGNIFICANT RISES ON ALREADY ELEVATED RIVERS. SOME
RIVERS COULD REACH OR EXCEED FLOOD STAGE NEXT WEEK... PARTICULARLY
THE MUSKEGON...PERE MARQUETTE... AND WHITE RIVERS.
A COUPLE INCHES OF WET SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT. THE
TUESDAY MORNING COMMUTE COULD FEATURE SOME SLICK SPOTS WITH
TEMPERATURES IN THE MID 20S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MEADE
In the hours before
Local storm report, Apr 12, 3:14 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 2 NNW MUSKEGON 43.26N 86.27W
04/12/2014 E50 MPH MUSKEGON MI TRAINED SPOTTER
SPOTTER ESTIMATED WIND GUST
&&
JMAPLESLocal storm report, Apr 12, 3:17 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 3 E FREMONT 43.46N 85.89W
04/12/2014 M0.25 INCH NEWAYGO MI TRAINED SPOTTER
PEA SIZE HAIL HAS COVERED THE GROUND
&&
JMAPLESSpecial weather statement, Apr 12, 3:18 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 PM EDT SAT APR 12 2014
MIZ043-044-050-122115-
MUSKEGON-NEWAYGO-OCEANA-
418 PM EDT SAT APR 12 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STONY LAKE...MOVING EAST AT 45 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE WILL BE
POSSIBLE AROUND WHITEHALL HOLTON...ROTHBURY...AND BLUE LAKE.
LOCATIONS IMPACTED INCLUDE...
PENTWATER... MUSKEGON... NEWAYGO...
SHELBY... WHITEHALL... FREMONT...
BITELY... WHITE CLOUD...
SILVER LAKE STATE PARK...
DUCK LAKE STATE PARK... MEARS...
NEW ERA... ROTHBURY...
HOFFMASTER STATE PARK... ROOSEVELT PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4367 8654 4382 8643 4381 8556 4330 8557
4329 8579 4321 8579 4320 8591 4312 8591
4312 8627 4337 8643 4362 8654
TIME...MOT...LOC 2017Z 260DEG 37KT 4344 8654
TJTLocal storm report, Apr 12, 3:29 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 4 NNE NEWAYGO 43.48N 85.77W
04/12/2014 E0.70 INCH NEWAYGO MI TRAINED SPOTTER
REPORTED DIME SIZE HAIL
&&
JMAPLESLocal storm report, Apr 12, 3:33 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
433 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 4 WNW ENSLEY TWP 43.36N 85.69W
04/12/2014 E50 MPH NEWAYGO MI TRAINED SPOTTER
SPOTTER REPORTED TREE DOWN NEAR 106TH STREET AND POWER
WAS KNOCKED OUT
&&
JMAPLESLocal storm report, Apr 12, 3:37 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL HOWARD CITY 43.40N 85.47W
04/12/2014 M1.00 INCH MONTCALM MI TRAINED SPOTTER
HAIL IS COVERING THE GROUND.
&&
WFELVERHail, Muskegon
- When
- April 12, 3:47 PM EST to 3:54 PM EST
- Where
- Muskegon County, 0.85 mi NE of North Muskegon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.260, -86.260
Trained spotters reported one inch diameter hail in and near Muskegon.
Thunderstorm Wind, Muskegon
- When
- April 12, 3:50 PM EST to 4:20 PM EST
- Where
- Muskegon County, Muskegon Hgts
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Trained Spotter
- Coordinates
- 43.200, -86.270
Numerous trees were blown down in and near Muskegon. Numerous windows were blown out of area homes and businesses. 30,000 people in and near Muskegon lost power. Wind gusts with severe storms were estimated at up to 85 mph. A 60 mph wind gust was measured at the Muskegon airport.
Thunderstorm Wind, Newaygo
- When
- April 12, 4:10 PM EST to 4:12 PM EST
- Where
- Newaygo County, 0.5 mi E of Grant
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 43.330, -85.810
Roofs were blown off multiple structures and campers were blown over. Several trees were blown down across southern Newaygo county.
Thunderstorm Wind, Isabella
- When
- April 12, 4:10 PM EST
- Where
- Isabella County, 2.12 mi WNW of Shepherd
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Employee
- Coordinates
- 43.530, -84.720
Straight line winds of up to around 80 mph destroyed a barn and snapped off several trees as well as lofted a pontoon boat into an open field.
Thunderstorm Wind, Kent
- When
- April 12, 4:20 PM EST to 4:35 PM EST
- Where
- Kent County, 2.13 mi WNW of Sand Lake
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- State Official
- Coordinates
- 43.290, -85.560
A trailer and log cabin lost their roofs and a barn suffered heavy damage near Sand Lake where power lines and several trees were blown down. A car dealership suffered severe roof damage in Kent City. Numerous trees and power lines were blown down by straight line wind gusts of up to 75 to 85 mph across northern Kent county.
Thunderstorm Wind, Clinton
- When
- April 12, 5:31 PM EST
- Where
- Clinton County, 0.51 mi E of St Johns
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.000, -84.560
Roof paneling was torn off a fire station and power lines were blown down by straight line winds of around 80 mph.
Thunderstorm Wind, Mason
- When
- April 12, 6:55 PM EST
- Where
- Mason County, 2.13 mi NNE of Bass Lake
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 43.850, -86.410
Numerous trees were blown down and buildings and homes were damaged in Summit and Riverton townships.
Thunderstorm Wind, Isabella
- When
- April 12, 8:25 PM EST to 8:30 PM EST
- Where
- Isabella County, 2.49 mi E of Brinton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 43.770, -84.950
A barn roof was blown off and several trees were blown down near Weidman and Edmore.
Thunderstorm Wind, Mecosta
- When
- April 12, 8:35 PM EST
- Where
- Mecosta County, Mecosta
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 43.620, -85.230
Emergency management reported that numerous trees were blown down with power outages in Big Rapids and that a trailer was blown over.
Thunderstorm Wind, Gratiot
- When
- April 12, 9:15 PM EST
- Where
- Gratiot County, 0.85 mi NE of Alma
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 43.380, -84.660
Power lines were blown down and there was damage to a garage roof in Riverdale.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, April 12 to 14, 2014$584,000 · 2.75 in hail · 117 events
- Flooding in Michigan, April 12 to 16, 2014$7.0 million · 2 events
- Hail and Damaging Winds in Illinois, April 12 to 13, 2014$350,000 · 2 in hail · 35 events
- Flash Flood and Hail in Wisconsin, April 12 to 13, 2014$161,000 · 1.5 in hail · 41 events
- Hail and Damaging Winds in Michigan, April 12, 2014$76,000 · 1 in hail · 34 events
- Hail and Damaging Winds in Wisconsin, April 12, 2014$101,000 · 1 in hail · 6 events
- Lightning Strike in Minnesota, April 12, 2014$50,000 · 1 event
- Hail in Kansas, April 12, 20142 in hail · 27 events
- Flood and Hail in Wisconsin, April 12 to 13, 2014$10,000 · 1.75 in hail · 25 events
- Hail in Iowa, April 12, 20141.75 in hail · 19 events
- Hail and Damaging Winds in Illinois, April 12, 20141 in hail · 15 events
- Hail and Damaging Winds in Iowa, April 12 to 13, 20141 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508968, 508970, 508971, 508972, 508973, 508974, 508979, 508975, 508980, 508981.